Acute arterial thrombosis in a patient with breast cancer after chemotherapy with 5‐fluorouracil, doxorubicin, leucovorin, cyclophosphamide, and interleukin‐3

C. Theodossiou, G. Kroog, S. Ettinghausen, A. Tolcher, K. Cowan, J. O'Shaughnessy

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

Background. Interleukin‐3 (IL‐3) is an experimental agent used to ameliorate neutropenia in patients receiving chemotherapy. Arterial thrombotic episodes after use of IL‐3 have not been reported previously. Methods. The case of a patient with Stage III adenocarcinoma of the breast who developed hypotension and acute cerebellar artery and superior mesenteric artery thrombosis after receiving chemotherapy and treatment with IL‐3 is reported. Results. To the authors' knowledge, this is the first patient with arterial thrombosis reported after treatment with IL‐3. Conclusions. Interleukin‐3 may be associated with increased propensity for thrombosis.

Original languageEnglish (US)
Pages (from-to)2808-2810
Number of pages3
JournalCancer
Volume74
Issue number10
DOIs
StatePublished - Nov 15 1994

Fingerprint

Leucovorin
Doxorubicin
Cyclophosphamide
Thrombosis
Breast Neoplasms
Drug Therapy
Superior Mesenteric Artery
Neutropenia
Hypotension
Adenocarcinoma
Breast
Arteries
Therapeutics

Keywords

  • arterial thrombosis
  • breast cancer
  • hypercoagulable state
  • interleukin 3

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Cite this

Acute arterial thrombosis in a patient with breast cancer after chemotherapy with 5‐fluorouracil, doxorubicin, leucovorin, cyclophosphamide, and interleukin‐3. / Theodossiou, C.; Kroog, G.; Ettinghausen, S.; Tolcher, A.; Cowan, K.; O'Shaughnessy, J.

In: Cancer, Vol. 74, No. 10, 15.11.1994, p. 2808-2810.

Research output: Contribution to journalArticle

Theodossiou, C. ; Kroog, G. ; Ettinghausen, S. ; Tolcher, A. ; Cowan, K. ; O'Shaughnessy, J. / Acute arterial thrombosis in a patient with breast cancer after chemotherapy with 5‐fluorouracil, doxorubicin, leucovorin, cyclophosphamide, and interleukin‐3. In: Cancer. 1994 ; Vol. 74, No. 10. pp. 2808-2810.
@article{bcda4ff51c3144db962f1e49740143e3,
title = "Acute arterial thrombosis in a patient with breast cancer after chemotherapy with 5‐fluorouracil, doxorubicin, leucovorin, cyclophosphamide, and interleukin‐3",
abstract = "Background. Interleukin‐3 (IL‐3) is an experimental agent used to ameliorate neutropenia in patients receiving chemotherapy. Arterial thrombotic episodes after use of IL‐3 have not been reported previously. Methods. The case of a patient with Stage III adenocarcinoma of the breast who developed hypotension and acute cerebellar artery and superior mesenteric artery thrombosis after receiving chemotherapy and treatment with IL‐3 is reported. Results. To the authors' knowledge, this is the first patient with arterial thrombosis reported after treatment with IL‐3. Conclusions. Interleukin‐3 may be associated with increased propensity for thrombosis.",
keywords = "arterial thrombosis, breast cancer, hypercoagulable state, interleukin 3",
author = "C. Theodossiou and G. Kroog and S. Ettinghausen and A. Tolcher and K. Cowan and J. O'Shaughnessy",
year = "1994",
month = "11",
day = "15",
doi = "10.1002/1097-0142(19941115)74:10<2808::AID-CNCR2820741011>3.0.CO;2-V",
language = "English (US)",
volume = "74",
pages = "2808--2810",
journal = "Cancer",
issn = "0008-543X",
publisher = "John Wiley and Sons Inc.",
number = "10",

}

TY - JOUR

T1 - Acute arterial thrombosis in a patient with breast cancer after chemotherapy with 5‐fluorouracil, doxorubicin, leucovorin, cyclophosphamide, and interleukin‐3

AU - Theodossiou, C.

AU - Kroog, G.

AU - Ettinghausen, S.

AU - Tolcher, A.

AU - Cowan, K.

AU - O'Shaughnessy, J.

PY - 1994/11/15

Y1 - 1994/11/15

N2 - Background. Interleukin‐3 (IL‐3) is an experimental agent used to ameliorate neutropenia in patients receiving chemotherapy. Arterial thrombotic episodes after use of IL‐3 have not been reported previously. Methods. The case of a patient with Stage III adenocarcinoma of the breast who developed hypotension and acute cerebellar artery and superior mesenteric artery thrombosis after receiving chemotherapy and treatment with IL‐3 is reported. Results. To the authors' knowledge, this is the first patient with arterial thrombosis reported after treatment with IL‐3. Conclusions. Interleukin‐3 may be associated with increased propensity for thrombosis.

AB - Background. Interleukin‐3 (IL‐3) is an experimental agent used to ameliorate neutropenia in patients receiving chemotherapy. Arterial thrombotic episodes after use of IL‐3 have not been reported previously. Methods. The case of a patient with Stage III adenocarcinoma of the breast who developed hypotension and acute cerebellar artery and superior mesenteric artery thrombosis after receiving chemotherapy and treatment with IL‐3 is reported. Results. To the authors' knowledge, this is the first patient with arterial thrombosis reported after treatment with IL‐3. Conclusions. Interleukin‐3 may be associated with increased propensity for thrombosis.

KW - arterial thrombosis

KW - breast cancer

KW - hypercoagulable state

KW - interleukin 3

UR - http://www.scopus.com/inward/record.url?scp=0027995408&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0027995408&partnerID=8YFLogxK

U2 - 10.1002/1097-0142(19941115)74:10<2808::AID-CNCR2820741011>3.0.CO;2-V

DO - 10.1002/1097-0142(19941115)74:10<2808::AID-CNCR2820741011>3.0.CO;2-V

M3 - Article

C2 - 7954241

AN - SCOPUS:0027995408

VL - 74

SP - 2808

EP - 2810

JO - Cancer

JF - Cancer

SN - 0008-543X

IS - 10

ER -